Long weekend

Discussion in 'General Parenting' started by Loving Abbey 2, Apr 6, 2008.

  1. Loving Abbey 2

    Loving Abbey 2 Not really a Newbie

    difficult child has continued to decline, so I added 25 mg of Seroquel in the am on Saturday. psychiatrist told me when I took difficult child off of the Abilify and lowered the Lithium, that I could do this if necessary. I don't know how much it is helping though. Yesterday it was a 45 minutes battle to get her to take her pm medications. And then all at once she stopped and wanted a hug. I wiped her face with a cold wet faceclothe and she took her medications with no further issue and went to bed. It was a rough day today, we went to Walmart. I wouldn't have gone but there were a million things we needed. It was tough just to keep her from exploding. At the end she had a melt down on the way out of the store and the ride home. Calmed down and was okay until it was time to read. As soon as I said it was time to read she started becoming violent, so I told her she had to stay in her room until she was calm. Eventually, after many attempts to escape "I don't have to stay here, you can't make me" and continued violence, she asked me to sit on her so that she couldn't move anymore. So I put a blanket over her and leaned on her, and she calmed right down and actually read her book for 20 mins. And she was perfectly fine for the rest of the night. She even took her medications with no complaint. She fell asleep within half an hour.

    I'm tired. I'm calling the psychiatrist tomorrow. I was really hoping she could maintain on less medications. I'm still rereading the explosive child. Sometimes I don't know where I find the strength to do this, but I do.
  2. Hound dog

    Hound dog Nana's are Beautiful

    I'm going to ask a rather obvious question, but some docs are better about this than others so I've got to ask.... Does psychiatrist check her blood levels of lithium on a reg basis? If not, I'd have it checked asap.

    Sometimes we find the "strength" simply by continueing to place one foot in front of the other. I know I did at times, especially some of the rough times.

  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm sorry it was such a rough weekend. Days like that are so exhausting. I'm glad you are calling her psychiatrist tomorrow.
  4. smallworld

    smallworld Moderator

    I'm so sorry you had such a rough weekend. I agree with Lisa about getting a Lithium blood level if that hasn't been done recently. In addition, some kids with BiPolar (BP) really do need an AP to keep them calm. I know that Seroquel has been an amazing help to my son.

    I hope things settle down soon. Hugs.
  5. Loving Abbey 2

    Loving Abbey 2 Not really a Newbie

    The lithium level was low, but when the increase was made she had bad tremors that just got worse and never went away. That and the constant headaches was why the lithium was decreased. I think our luck has run out on Lithium. We had been going away from the Seroquel due to the grogginess. And I am trying to decrease the stuff that knocks her out..she still wets at night. I think the lithium probably adds to that as well. We're tried so many medications but I'm not okay with an 8 year old little girl having tremors. The psychiatrist needs to have some new game plan! Wish me luck for tomorrow!
  6. smallworld

    smallworld Moderator

    Michelle, has Abbey ever tried Lamictal? It's weight-neutral and doesn't cause grogginess. It doesn't even require blood draws.
  7. Loving Abbey 2

    Loving Abbey 2 Not really a Newbie

    Well the psychiatrist wants to see her tomorrow! Hooray!!

    As for Lamictal, she hasn't tried that one yet. I'm actually taking it with some pretty good results, but for me it's just for depression that hasn't responded to AD's. I'm not bipolar-no history of mania or rages, just severe dpression. But maybe it will help her bipolar. I will definetly ask tomorrow! Thanks!